Alert archive / Washington / Gale Watches in 2021
Gale Watch 30, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at Jun 9, 2021, 2:16 AM PDT. It took effect at Jun 10, 2021, 11:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 9, 2021, 2:16 AM PDT (09:16 UTC)
- In effect from
- Jun 10, 2021, 11:00 PM PDT
- Expired
- Jun 10, 2021, 3:14 AM PDT
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
526 WHUS76 KSEW 090916 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 216 AM PDT Wed Jun 9 2021 PZZ170-173-176-091730- /O.NEW.KSEW.GL.A.0030.210611T0600Z-210611T2100Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 216 AM PDT Wed Jun 9 2021 ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... * WHAT...Southeast wind 25 to 35 kt possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...From Thursday evening through Friday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
4 follow-up statements
815 WHUS76 KSEW 091602 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 902 AM PDT Wed Jun 9 2021 PZZ170-173-176-100015- /O.CON.KSEW.GL.A.0030.210611T0600Z-210611T2100Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 902 AM PDT Wed Jun 9 2021 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... * WHAT...Southeast wind 25 to 35 kt possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...From Thursday evening through Friday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
656 WHUS76 KSEW 092153 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 253 PM PDT Wed Jun 9 2021 PZZ170-173-176-100600- /O.CON.KSEW.GL.A.0030.210611T0600Z-210611T2100Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 253 PM PDT Wed Jun 9 2021 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... * WHAT...Southeast wind 25 to 35 kt possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...From Thursday evening through Friday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
214 WHUS76 KSEW 100315 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 815 PM PDT Wed Jun 9 2021 PZZ170-173-176-101115- /O.CON.KSEW.GL.A.0030.210611T0600Z-210611T2100Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 815 PM PDT Wed Jun 9 2021 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... * WHAT...Southeast winds 25 to 35 kt and seas 6 to 11 ft at 13 seconds possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...From Thursday evening through Friday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
907 WHUS76 KSEW 101014 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 314 AM PDT Thu Jun 10 2021 PZZ170-173-176-101815- /O.UPG.KSEW.GL.A.0030.210611T0600Z-210611T2100Z/ /O.NEW.KSEW.GL.W.0040.210611T0600Z-210611T2100Z/ /O.NEW.KSEW.SC.Y.0122.210611T2100Z-210612T0000Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 314 AM PDT Thu Jun 10 2021 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 5 PM PDT FRIDAY... * WHAT...For the Gale Warning, southeast winds 25 to 35 kt and seas 10 to 15 ft at 13 seconds. For the Small Craft Advisory, south winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...For the Gale Warning, from 11 PM this evening to 2 PM PDT Friday. For the Small Craft Advisory, from 2 PM to 5 PM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ135-101815- /O.NEW.KSEW.SC.Y.0121.210610T1800Z-210611T0000Z/ Puget Sound and Hood Canal- 314 AM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... * WHAT...Southwest wind 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...From 11 AM this morning to 5 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-131-101815- /O.NEW.KSEW.SC.Y.0122.210611T1200Z-210611T2100Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- 314 AM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 2 PM PDT FRIDAY... * WHAT...East winds 15 to 25 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 AM to 2 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ132-101815- /O.NEW.KSEW.SC.Y.0122.210611T1200Z-210612T0000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 314 AM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM PDT FRIDAY... * WHAT...Southeast winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 AM to 5 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-101815- /O.NEW.KSEW.SC.Y.0122.210611T1500Z-210612T0200Z/ Northern Inland Waters Including The San Juan Islands- 314 AM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 7 PM PDT FRIDAY... * WHAT...Southeast winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 8 AM to 7 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-101815- /O.NEW.KSEW.SC.Y.0122.210611T0600Z-210612T0000Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 314 AM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT FRIDAY... * WHAT...Southeast winds 15 to 25 kt and seas 9 to 14 ft at 10 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 10 nm. * WHEN...From 11 PM this evening to 5 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Jun 8, 8:32 PM PDT, 5 hours 44 minutes earlier.
Area forecast discussion, Jun 8, 8:32 PM PDT, 5 hours 44 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
832 PM PDT Tue Jun 8 2021
.UPDATE...The only changes to the ongoing forecast this evening
were to adjust POPs to match both current radar trends and hi-res
model guidance overnight and into tomorrow morning, as well as to
add a slight chance for a thunderstorm around Puget Sound through
9PM. Everything else looks to be on track.
Water vapor imagery this evening continues to depict a broad trough
offshore of the majority of the US West Coast, while a split flow
pattern dominates the CONUS east of the Rockies. At the surface
latest WPC analysis suggests a weak area of low pressure/troughing
offshore of the Pacific Northwest, with the most notable frontal
boundary well to the east over the northern CONUS east of the
Rockies.
Local and MRMS radar imagery this evening shows moderate to locally
heavy shower activity around Puget Sound and areas eastward from
Pierce Co to southern Snohomish County. The primary hazard
accompanying these showers will be short-lived heavy downpours and
breezy winds, although with SPC mesoanalysis showing up to 250J/kg
SBCAPE and mid level lapse rates around 7C/km, could see an isolated
lighting strike in these areas over the next hour or so. Activity
will then quickly diminish after sunset as it moves NE into Island
and Snohomish Counties. A dry overnight period is expected with
partly to mostly cloudy skies carrying into Wednesday morning. With
the upper low lingering offshore, Wednesday is likely to be fairly
similar to today, with perhaps less shower coverage and less
instability.
Previous discussion is included below with an updated marine and
aviation section.
Kovacik
&&
.PREV DISCUSSION... /issued 257 PM PDT Tue Jun 8 2021/
.SYNOPSIS...Troughing will be offshore through Wednesday isolated
shower chances. A system will move through Friday and Saturday for
another round of rain. Rain showers possible into early next week
with troughing over the area.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...Partly sunny for most
areas this afternoon with mainly clear skies along the coast.
Scattered showers are located across the area, mainly along the
Cascades, Olympics and into the Southwest Interior with limited
instability. Showers will be around in these areas into this
evening, and potentially moving across the central Puget Sound
area into tonight. Any thunderstorm activity should mainly be over
the mountains, especially the Cascades, though an isolated
t-storm may move into the south Puget Sound later, though limited
chances. The upper trough offshore will drift northward and weaken
into Wednesday. Showers may move into the coast and Southwest
Interior midday tomorrow and slide east and weaken through the
day. Temperatures tomorrow in the low to mid 60s.
At least a chance for rain showers Thursday afternoon with more
steady rain on Friday as a front moves through with a weather
system over the NE Pacific. Steadier rain looks possible during
the day on Friday with the front. Some clearing in spots on
Thursday with clouds on Friday, with high temperatures in the low
to mid 60s during the day.
.LONG TERM /SATURDAY THROUGH TUESDAY/...The upper trough will be
offshore into early next week with some ridging building into the
interior Pacific Northwest. Shortwaves will likely move through
later Saturday and possibly Monday-Tuesday of next week for
additional rain chances. The trough looks to move through around
Tuesday of next week, through there is uncertainty in the exact
timing of this. There is the possibility that the trough is
negatively-tilted as it slides through the Pacific Northwest early
next week. Ensembles suggest decent southerly flow with GEFS
plumes highlighting the peak for CAPE in the daytime on Tuesday.
However, this is a bit far out to highlight exact details, a
period to track though. Temperatures will warm a bit into the
weekend as ridging builds into the interior Pacific Northwest,
with highs into the low 70s into early next week for the area. JD
&&
.AVIATION...A weak upper trough will remain offshore through
Wednesday afternoon with southerly flow aloft over Western
Washington. The low level flow is light onshore. The air mass is
somewhat unstable this evening with scattered showers over the
area. The air mass will stabilize tonight with a mid level cloud
deck expected to encompass much of the area by early Wednesday
morning. VFR expected to continue across the region. 27
KSEA...VFR with scattered showers in the vicinity until 05Z.
Surface winds W-NW less than 10 knots becoming light southerly
overnight. 33
&&
.MARINE...Light onshore flow continuing into Wednesday. A frontal
system will move through the area Thursday night and Friday with
another front expected over the weekend.
Small craft advisory westerly winds are expected in the Central
and Eastern Strait of Juan de Fuca this evening and again
Wednesday evening. Gale force winds possible over the outer
coastal waters with small craft advisory winds for the inner
coastal waters Thursday night into Friday with the front.
Felton/27
&&
.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until midnight PDT tonight for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
&&
www.weather.gov/seattleNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.